MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR XL 2 UB BLUE/WH; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR XL 2 UB BLUE/WH; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203842
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during arthroscopy, after drilling, the anchor was inserted, unlocked and set.Doctor noticed that the suturefix ultra ahr xl 2 ub blue/wh broke off in the joint.There was no surgical delay.The metal could not be removed, after x-ray control it was found that parts of the anchor are in the joint, patient was operated again on (b)(6) 2021 and all the remaining broken parts could be removed.No other complications were reported.It is unknown the patient outcome.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found that the device was returned in its original packaging.The nose tube was broken and detached from the handle.The trigger is depressed and device was deployed.The suture cover, holding the nose tube down, was not returned.The anchor tine attachment, on the distal tip of the inserter, was broken and a portion of the metal tine was returned.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.The fluoroscopic photos with the implantation confirmed a foreign object was inside the patient¿s bone.Without the requested clinical information and/or implantation operative report the root cause of the reported failure cannot be determined.Although, a procedural variance cannot be ruled out as the likely cause of the reported failure.The impact to the patient beyond that which has already been reported cannot be determined.Since there were no other complications reported, no further clinical/medical assessment is warranted at this time.Should any additional medical information be provided, this complaint will be re-assessed.A review of the raw material found a material certificate of conformance is required.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
SUTUREFIX ULTRA AHR XL 2 UB BLUE/WH
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11572371
Report Number1219602-2021-00687
Device Sequence Number3459700
Product Code MBI
UDI-Device Identifier00885554031553
UDI-Public00885554031553
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2024
Device Model Number72203842
Device Catalogue Number72203842
Device Lot Number2045895
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;